Alert archive / Texas / Severe Thunderstorm Warnings in 2025
Severe Thunderstorm Warning 539, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Oct 24, 2025, 5:45 PM CDT for Brewster County, Texas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 24, 2025, 5:45 PM CDT (22:45 UTC)
- Expired
- Oct 24, 2025, 6:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Damage threat
- Considerable
- Hail
- 1.75 in
- Wind
- 70.0 mph
County Brewster County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 12:06 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Del Rio, TX (KDRT), launched 12:00Z, 10.8 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 974 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 688 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.2
The text
As transmitted.
930
WUUS54 KMAF 242245
SVRMAF
TXC043-242330-
/O.NEW.KMAF.SV.W.0539.251024T2245Z-251024T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
545 PM CDT Fri Oct 24 2025
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southwestern Brewster County in southwestern Texas...
* Until 630 PM CDT.
* At 545 PM CDT, a severe thunderstorm was located 14 miles north of
Terlingua, or 21 miles northeast of Lajitas, moving east at 35 mph.
HAZARD...Golf ball size hail and 70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...People and animals outdoors will be injured. Expect hail
damage to roofs, siding, windows, and vehicles. Expect
considerable tree damage. Wind damage is also likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Big Bend National Park, Terlingua Ranch Airport, and Terlingua
Ranch Lodge, State Highway 118 north of Terlingua.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 2945 10369 2963 10364 2958 10317 2930 10326
TIME...MOT...LOC 2245Z 283DEG 29KT 2953 10359
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH
$$
95What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:44 PM CDT, 3 hours 1 minute earlier. Its key messages:
- Updated at 1246 PM CDT Fri Oct 24 2025
- A few strong to severe storms are expected this afternoon and evening. Main threats for the strongest storms will be damaging winds, large hail, frequent lightning, and a tornado or two may also occur.
- Much drier conditions are expected Saturday night through next weekend.
- After a warm-up Sunday and Monday, a cold front brings near-to- below normal temperatures by the middle of next week.
Area forecast discussion, Oct 24, 2:44 PM CDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Midland/Odessa TX 244 PM CDT Fri Oct 24 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 1246 PM CDT Fri Oct 24 2025 - A few strong to severe storms are expected this afternoon and evening. Main threats for the strongest storms will be damaging winds, large hail, frequent lightning, and a tornado or two may also occur. - Much drier conditions are expected Saturday night through next weekend. - After a warm-up Sunday and Monday, a cold front brings near-to- below normal temperatures by the middle of next week. && .SHORT TERM... (This afternoon through Saturday night) Issued at 1246 PM CDT Fri Oct 24 2025 An active weather day is in store for much of the region today. Current radar and satellite imagery show thunderstorms across west Texas extending down into the Davis Mountains. This is thanks to a digging upper-level trough swinging across the southern Rockies providing sufficient ascent and moisture for thunderstorm development. A Pacific front is also evident across southern and eastern New Mexico providing lift, instability, and deep-layer shear. The 12Z MAF sounding suggests an increase in low-level shear and lower than expected LCLs which aids in tornadogenesis, thus, increasing a potential tornado threat. Main threats for the strongest storms today will be damaging winds up to 70 mph, large hail, frequent lightning, and a tornado or two will also be possible. The greatest concern for a tornado or two to occur will be over the eastern Permian Basin extending down to the Lower Trans Pecos as there is going to be more available low-level and deep- layer wind shear. Nonetheless, there remains a low tornado threat with the bigger threats being large hail and damaging winds. Flash flooding does not look to be a threat given how fast these storms will move, however, if multiple rounds of heavy rainfall from storms occur over similar locations, then localized flash flooding will occur. Timing and coverage wise, storms are expected to expand by early to mid afternoon with cells merging together by late this afternoon into the evening hours. Once these cells merge into a line of thunderstorms, the hail threat will decrease while the wind threat increases. CAMs have this occurring by 3-4 PM across the central Permian Basin into the Trans Pecos. After midnight, the line of storms advances eastward into the Hill Country and Concho Valley. Remnant moisture from the aformentioned system and front will keep cloud cover around limiting raditional cooling. Lows are forecast to be in the mid 40s to 50s for most. Saturday, the upper-level trough axis moves over west Texas and ejects eastward into portions of central Texas. As a result, a dry and pleasant Saturday is in store across the region. High temperatures are expected to reach in the low 70s to low 80s for most locations. Lamberson && .LONG TERM... (Sunday through Thursday) Issued at 1246 PM CDT Fri Oct 24 2025 Sunday, a dry spell begins as the exiting upper trough enters the MS Valley, leaving West Texas and Southeast New Mexico under northwest flow aloft in its wake. This will be reinforced by the upper ridge, which all long-term models are in agreement in centering over western Mexico/baja del Sur over the next week or so. As such, thicknesses will be on the increase Sunday and Monday. Monday could very well be the warmest day this forecast as highs plateau a pleasant 8-10 F above climatology. Unfortunately, a weak cold front will backdoor the northeast zones Monday night, taking highs Tuesday back down to near normal. CAA continues Tuesday night, and Wednesday could be the coolest day this forecast as highs struggle to struggle to top out a couple of degrees below normal. Another warmup ensues Thursday and Friday, although a rather lackadaisical wamrup at that. Highs Friday will round out the extended an unimpressive 1-2 F above normal. Regrettably, grids stay dry throughout the extended. && .AVIATION... (18Z TAFS) Issued at 1220 PM CDT Fri Oct 24 2025 Thunderstorms are currently ongoing across much of the region and will continue this afternoon and evening. Some of these storms have been strong to severe producing large hail and damaging winds and this will remain through the afternoon and evening hours. This will temporarily bring CIGs and VIS to MVFR and IFR conditions, along with producing VRB winds with gusts up to 30-40 kts. Gusty (up to 25 kts) southerly to southwesterly winds are also expected to prevail into the early evening hours at most terminals. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 55 73 51 82 / 10 10 0 0 Carlsbad 52 76 48 84 / 0 0 0 0 Dryden 58 86 56 88 / 60 0 0 0 Fort Stockton 54 78 53 85 / 10 0 0 0 Guadalupe Pass 49 68 51 74 / 0 0 0 0 Hobbs 49 73 48 82 / 10 0 0 0 Marfa 44 73 41 78 / 0 0 0 0 Midland Intl Airport 55 76 53 83 / 20 10 0 0 Odessa 54 75 53 82 / 20 0 0 0 Wink 51 77 47 85 / 0 0 0 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...11 LONG TERM....99 AVIATION...11
In the hours before
Local storm report, Oct 24, 3:12 PM CDT, 2 hours 33 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
312 PM CDT Fri Oct 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0305 PM Hail 1 SW Fort Stockton 30.88N 102.90W
10/24/2025 E1.75 Inch Pecos TX Emergency Mngr
Pecos County Emergency Management reports
golf ball sized hail in Fort Stockton near
Everts St and Railroad Ave and and near
State Hwy 18 and 45 Lane.
&&
21Local storm report, Oct 24, 3:50 PM CDT, 1 hour 55 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
350 PM CDT Fri Oct 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Flash Flood Mccamey 31.14N 102.22W
10/24/2025 Upton TX Law Enforcement
Upton County SO reports flash flooding
ongoing near a few intersections in McCamey.
&&
21Local storm report, Oct 24, 3:54 PM CDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
354 PM CDT Fri Oct 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM Flash Flood 2 N Rankin 31.25N 101.94W
10/24/2025 Upton TX Law Enforcement
Upton County SO reports flash flooding along
portions of State Hwy 349 north of Rankin.
&&
21Local storm report, Oct 24, 4:48 PM CDT, 57 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
448 PM CDT Fri Oct 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0425 PM Hail 1 NW Big Lake 31.20N 101.46W
10/24/2025 E1.25 Inch Reagan TX Law Enforcement
Reagan County SO reports half dollar size
hail in Big Lake.
&&
21Local storm report, Oct 24, 4:54 PM CDT, 51 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
454 PM CDT Fri Oct 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM Flash Flood 1 NNW Big Lake 31.20N 101.46W
10/24/2025 Reagan TX Law Enforcement
Reagan County SO reports flash flooding
along a few streets in the community of Big
Lake.
&&
21Local storm report, Oct 24, 5:02 PM CDT, 43 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
502 PM CDT Fri Oct 24 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Hail 2 W Presidio 29.56N 104.39W
10/24/2025 M1.00 Inch Presidio TX Law Enforcement
Presidio County SO relayed a report of
quarter sized hail at the Port of Entry in
Presidio. Time estimated from radar.
&&
21The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 23, 7:06 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Martin | 54 min |
| Oct 23, 7:18 PM CDT | Special Weather Statement | MAF | Borden, Dawson | 42 min |
| Oct 23, 7:24 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 66 min |
| Oct 23, 7:27 PM CDT | Severe Thunderstorm Warning | MAF | Loving, Ward, Winkler | 63 min |
| Oct 23, 7:50 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Ward, Winkler | 42 min |
| Oct 23, 7:57 PM CDT | Severe Thunderstorm Warning | MAF | Ector, Midland | 35 min |
| Oct 23, 8:01 PM CDT | Special Weather Statement | MAF | Ector | 44 min |
| Oct 23, 8:03 PM CDT | Special Weather Statement | MAF | Borden, Howard, Scurry | 57 min |
| Oct 23, 8:16 PM CDT | Severe Thunderstorm Warning | MAF | Mitchell, Scurry | 44 min |
| Oct 23, 8:33 PM CDT | Special Weather Statement | MAF | Crane, Ector, Glasscock, Howard, Midland, Reagan and 1 more | 42 min |
| Oct 23, 9:05 PM CDT | Special Weather Statement | MAF | Scurry | 40 min |
| Oct 23, 9:12 PM CDT | Flash Flood Warning | MAF | Borden, Howard, Mitchell, Scurry | 3 hr |
| Oct 23, 10:45 PM CDT | Special Weather Statement | MAF | Midland | 45 min |
| Oct 23, 11:01 PM CDT | Severe Thunderstorm Warning | MAF | Midland | 59 min |
| Oct 23, 11:51 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Midland | 17 min |
| Oct 24, 9:51 AM CDT | Special Weather Statement | MAF | Culberson | 39 min |
| Oct 24, 10:15 AM CDT | Severe Thunderstorm Warning | MAF | Culberson | 30 min |
| Oct 24, 10:42 AM CDT | Special Weather Statement | MAF | Loving | 33 min |
| Oct 24, 10:44 AM CDT | Severe Thunderstorm Warning | MAF | Culberson, Reeves | 29 min |
| Oct 24, 10:52 AM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 38 min |
| Oct 24, 11:27 AM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 48 min |
| Oct 24, 11:33 AM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 42 min |
| Oct 24, 11:56 AM CDT | Severe Thunderstorm Warning | MAF | Culberson, Jeff Davis | 49 min |
| Oct 24, 12:12 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 33 min |
| Oct 24, 12:19 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Reeves | 26 min |
| Oct 24, 12:43 PM CDT | Special Weather Statement | MAF | Pecos | 47 min |
| Oct 24, 1:04 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Glasscock, Martin, Midland | 41 min |
| Oct 24, 1:22 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 113 min |
| Oct 24, 1:22 PM CDT | Special Weather Statement | MAF | Upton | 38 min |
| Oct 24, 1:40 PM CDT | Severe Thunderstorm Warning | MAF | Andrews, Glasscock, Howard, Martin, Midland | 50 min |
| Oct 24, 1:42 PM CDT | Special Weather Statement | MAF | Jeff Davis | 33 min |
| Oct 24, 1:44 PM CDT | Flash Flood Warning | MAF | Martin, Midland | 2 hr |
| Oct 24, 1:51 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Pecos, Reeves | 24 min |
| Oct 24, 1:57 PM CDT | Severe Thunderstorm Warning | MAF | Glasscock, Reagan | 33 min |
| Oct 24, 1:58 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis | 47 min |
| Oct 24, 2:16 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Pecos | 44 min |
| Oct 24, 2:22 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 18 min |
| Oct 24, 2:24 PM CDT | Severe Thunderstorm Warning | MAF | Reagan | 36 min |
| Oct 24, 2:30 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 30 min |
| Oct 24, 2:55 PM CDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reagan, Upton | 65 min |
| Oct 24, 2:56 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 34 min |
| Oct 24, 3:00 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Jeff Davis, Pecos | 45 min |
| Oct 24, 3:20 PM CDT | Flash Flood Warning | MAF | Pecos | 115 min |
| Oct 24, 3:22 PM CDT | Flash Flood Warning | MAF | Crane, Pecos, Upton | 3 hr |
| Oct 24, 3:52 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 53 min |
| Oct 24, 3:55 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 50 min |
| Oct 24, 4:01 PM CDT | Flash Flood Warning | MAF | Reagan, Upton | 3 hr |
| Oct 24, 4:01 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 44 min |
| Oct 24, 4:03 PM CDT | Severe Thunderstorm Warning | MAF | Reagan, Upton | 42 min |
| Oct 24, 4:38 PM CDT | Severe Thunderstorm Warning | MAF | Presidio | 37 min |
| Oct 24, 4:43 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 13 min |
| Oct 24, 4:55 PM CDT | Severe Thunderstorm Warning | MAF | Pecos | 35 min |
| Oct 24, 5:07 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 53 min |
| Oct 24, 5:10 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Presidio | 35 min |
| Oct 24, 5:29 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 46 min |
| Oct 24, 5:58 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 62 min |
| Oct 24, 6:25 PM CDT | Special Weather Statement | MAF | Brewster | 50 min |
| Oct 24, 6:29 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 46 min |
| Oct 24, 6:43 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 47 min |
| Oct 24, 6:58 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 62 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2025Every severe thunderstorm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.